MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1; CEMETLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1; CEMETLESS HIP STEM
Model Number 01.12.021
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 31 march 2020: lot 181751: (b)(4) items manufactured and released on 04-jul-2018.Expiration date: 2023-06-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: 11 months after primary cementless tha the stem is revised.The patient suffered a greater trochanter fracture, which required cerclage, but this most probably caused the stem to subside very significantly and loose press fit and stability.Also, probably due to bone remodelling after fracture healing, the stem finally looks undersized for the "new" femoral shape.The cause of this revision should not be ascribed to a defective implant.Preliminary investigation performed by r&d project manager.Implant covered in bio fluids.
 
Event or Problem Description
Revision surgery performed, 11 months after primary surgery, due to stem loosening.As per the postoperatory xrays of the primary surgery the patient had a fracture of the greater trochanter of the right femur, for that reason the surgeon used a cerclage with wire.And maybe, this fracture would be a reason of the loosening of the stem.About the revision surgery: intraoperatively, the quadra h stem std size 1 was withdrawn, the stem was totally loosened and without hydroxyapatite, the fracture of the greater trochanter was consolidated, the cerclage was withdrawn, the femoral canal was washed thoroughly, a revision stem of another company was implanted and the medacta femoral head was changed from a cocr 32 xl +7 by a cocr 32 l +3.5.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1
Common Device Name
CEMETLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9971095
Report Number3005180920-2020-00248
Device Sequence Number16858243
Product Code JDI
UDI-Device Identifier07630030802027
UDI-Public07630030802027
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2023
Device Model Number01.12.021
Device Catalogue Number01.12.021
Device Lot Number181751
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2020
Initial Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight60